Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 40, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 28, 2008, 3:20 AM EDT for Polk County, Sumter County, Florida. It took effect at Apr 29, 2008, 3:06 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2008, 3:20 AM EDT (07:20 UTC)
- In effect from
- Apr 29, 2008, 3:06 AM EDT
- Expired
- Apr 29, 2008, 8:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Tampa Bay, FL
Counties Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 85 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 280720 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 320 AM EDT MON APR 28 2008 ...VERY DRY CONDITIONS EXPECTED TUESDAY BEHIND A COLD FRONT... .DRY AND STABLE AIR WILL FILTER INTO THE REGION BEHIND A COLD FRONT EARLY TUESDAY. THIS DRY AIR WILL COMBINE WITH MILD TEMPERATURES AND GUSTY WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE AREA. FLZ039-290730- /O.NEW.KTBW.FW.W.0040.080429T1600Z-080430T0000Z/ LEVY- 320 AM EDT MON APR 28 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY. RH VALUES LESS THAN 34 PERCENT ARE EXPECTED FOR MORE THAN 4 HOURS TUESDAY AFTERNOON...WITH VALUES AS LOW AS 24 PERCENT PROBABLE. IN ADDITION NORTHWEST WINDS OF 10 TO 15 MPH WILL BE PRESENT ADDING TO THE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ042-043-048-049-051-052-055>057-060-061-290730- /O.NEW.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/ CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-SARASOTA-DE SOTO- 320 AM EDT MON APR 28 2008 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. RH VALUES BELOW 34 PERCENT ARE ANTICIPATED FOR AROUND 4 HOURS WITH MINIMUM VALUES IN THE MID 20S FOR INTERIOR SECTIONS TUESDAY AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE CRITICAL FIRE WEATHER POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
3 follow-up statements
000 WWUS82 KTBW 281806 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 206 PM EDT MON APR 28 2008 ...A DRY AIRMASS ARRIVES FORM THE NORTH TUESDAY BEHIND A COLD FRONT PASSAGE... .A DRIER AND STABLE AIRMASS WILL FILTER INTO THE REGION BEHIND A COLD FRONT EARLY TUESDAY. THIS DRY AIR WILL COMBINE WITH MILD TEMPERATURES AND GUSTY WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE AREA. FLZ039-290615- /O.NEW.KTBW.FW.A.0036.080430T1700Z-080430T2300Z/ /O.CON.KTBW.FW.W.0040.080429T1600Z-080430T0000Z/ LEVY- 206 PM EDT MON APR 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY. RH VALUES LESS THAN 34 PERCENT ARE EXPECTED FOR MORE THAN 4 HOURS TUESDAY AFTERNOON...WITH VALUES AS LOW AS 24 PERCENT PROBABLE. IN ADDITION NORTHWEST WINDS OF 10 TO 15 MPH WILL BE PRESENT ADDING TO THE CRITICAL FIRE WEATHER CONDITIONS. SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY AFTERNOON AND A FIRE WEATHER WATCH HAS BEEN ISSUED FROM 1 PM EST THROUGH THE EARLY EVENING HOURS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ042-043-048-049-051-052-055>057-061-290615- /O.NEW.KTBW.FW.A.0036.080430T1700Z-080430T2300Z/ /O.CON.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/ CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-DE SOTO- 206 PM EDT MON APR 28 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. RH VALUES BELOW 34 PERCENT ARE ANTICIPATED FOR AROUND 4 HOURS WITH MINIMUM VALUES IN THE MID 20S FOR INTERIOR SECTIONS TUESDAY AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE CRITICAL FIRE WEATHER POTENTIAL. SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY AFTERNOON AND A FIRE WEATHER WATCH HAS BEEN ISSUED FROM 1 PM EST THROUGH THE EARLY EVENING HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ060-290615- /O.CON.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/ SARASOTA- 206 PM EDT MON APR 28 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. RH VALUES BELOW 34 PERCENT ARE ANTICIPATED FOR AROUND 4 HOURS WITH MINIMUM VALUES IN THE MID 20S FOR INTERIOR SECTIONS TUESDAY AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE CRITICAL FIRE WEATHER POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 290706 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 306 AM EDT TUE APR 29 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AND WEDNESDAY... .DRY AIR WILL FILTER INTO THE AREA TODAY WITH CRITICAL CONDITIONS EXPECTED BEHIND A COLD FRONT. THE FRONT WILL SLOWLY PROGRESS SOUTHWARD THROUGH FLORIDA...WITH THE FEATURE OVER SOUTH CENTRAL FLORIDA THIS AFTERNOON. THIS WILL ALLOW SOUTHERN COUNTIES TO AVOID LONG DURATIONS OF CRITICAL CONDITIONS. NORTHEASTERLY FLOW WEDNESDAY WILL ALLOW FOR WIDESPREAD CRITICAL CONDITIONS WITH THE DRIEST AREAS ALONG THE COAST FROM LEVY TO SARASOTA COUNTY. FLZ060-291915- /O.CAN.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/ /O.EXB.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/ SARASOTA- 306 AM EDT TUE APR 29 2008 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH HAS BEEN CANCELLED. CLOUDS AND MOISTURE ASSOCIATED WITH A COLD FRONT WILL LIMIT DURATIONS OF CRITICAL CONDITIONS TODAY...THUS THE FIRE WEATHER WATCH FOR TODAY HAS BEEN CANCELLED. INCREASING NORTHEASTERLY FLOW AND DRY AIR ADVECTION WILL ALLOW FOR LIKELY CRITICAL CONDITIONS WEDNESDAY AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ056-057-061-291915- /O.CAN.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/ /O.EXT.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/ HARDEE-HIGHLANDS-DE SOTO- 306 AM EDT TUE APR 29 2008 ...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE FIRE WEATHER WATCH. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. SLOWER FRONTAL TIMING AND LINGERING CLOUDS/MOISTURE WILL NOT ALLOW ADEQUATE DURATIONS OF CRITICAL CONDITIONS TODAY...THUS THE WATCH HAS BEEN CANCELLED. WITH THE FRONT WELL TO THE SOUTH WEDNESDAY AND DRY AIR IN PLACE...CRITICAL CONDITIONS ARE PROBABLE WEDNESDAY AFTERNOON ESPECIALLY OVER HARDEE AND DE SOTO COUNTIES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ042-043-048-291915- /O.UPG.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/ /O.UPG.KTBW.FW.A.0036.080430T1700Z-080430T2300Z/ /O.NEW.KTBW.FW.W.0041.080430T1600Z-080430T2300Z/ /O.EXA.KTBW.FW.W.0040.080429T1600Z-080430T0000Z/ CITRUS-SUMTER-HERNANDO- 306 AM EDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED. THIS RED FLAG WARNING IS IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RH VALUES BELOW 34 PERCENT ARE ANTICIPATED FOR AT LEAST 4 HOURS WITH MINIMUM VALUES IN THE MID TO LOWER 20S FOR INTERIOR SECTIONS THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE CRITICAL FIRE WEATHER POTENTIAL TODAY...WHILE NORTH TO NORTHEAST WINDS WILL AFFECT THE AREA WEDNESDAY. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ039-291915- /O.UPG.KTBW.FW.A.0036.080430T1700Z-080430T2300Z/ /O.NEW.KTBW.FW.W.0041.080430T1600Z-080430T2300Z/ /O.CON.KTBW.FW.W.0040.080429T1600Z-080430T0000Z/ LEVY- 306 AM EDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. RH VALUES LESS THAN 34 PERCENT ARE EXPECTED FOR MORE THAN 4 HOURS THIS AFTERNOON...WITH VALUES AS LOW AS 20 PERCENT POSSIBLE. IN ADDITION NORTHWEST WINDS OF 10 TO 15 MPH WILL BE PRESENT ADDING TO THE CRITICAL FIRE WEATHER CONDITIONS. SIMILAR CONDITIONS ARE LIKELY WEDNESDAY AFTERNOON WITH NORTH TO NORTHEAST WINDS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ049-051-052-055-291915- /O.UPG.KTBW.FW.A.0035.080429T1600Z-080430T0000Z/ /O.EXA.KTBW.FW.W.0040.080429T1600Z-080430T0000Z/ /O.EXT.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/ PASCO-HILLSBOROUGH-POLK-MANATEE- 306 AM EDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RH VALUES BELOW 34 PERCENT ARE ANTICIPATED FOR AROUND 4 HOURS WITH MINIMUM VALUES IN THE MID 20S FOR INTERIOR SECTIONS THIS AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE CRITICAL FIRE WEATHER POTENTIAL. CONTINUED DRY CONDITIONS ALONG WITH NORTHEAST WINDS WILL CREATE CRITICALLY LOW RH VALUES AGAIN WEDNESDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-291915- /O.EXB.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/ PINELLAS- 306 AM EDT TUE APR 29 2008 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 4 HOURS OR MORE OF RH VALUES BELOW 35 PERCENT ARE ANTICIPATED FOR WEDNESDAY AFTERNOON AS DRY AIR AT THE SURFACE AND ALOFT ALONG WITH NORTHEASTERLY WINDS PUSH CRITICAL CONDITIONS ALL THE WAY TO THE GULF COAST. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 291916 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 316 PM EDT TUE APR 29 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AND WEDNESDAY... .DRY AIR WILL FILTER INTO THE AREA THIS AFTERNOON WITH CRITICAL CONDITIONS EXPECTED BEHIND THE COLD FRONT. THE FRONT WILL SLOWLY PROGRESS SOUTHWARD THROUGH FLORIDA...WITH THE BOUNDARY OVER SOUTH CENTRAL FLORIDA THIS AFTERNOON. THIS WILL ALLOW SOUTHERN COUNTIES TO AVOID LONG DURATIONS OF CRITICAL CONDITIONS. NORTHEASTERLY FLOW WEDNESDAY WILL ALLOW FOR WIDESPREAD CRITICAL CONDITIONS WITH THE DRIEST AREAS ALONG THE COAST FROM LEVY TO SARASOTA COUNTY. FLZ039-042-043-048-301115- /O.CON.KTBW.FW.W.0040.000000T0000Z-080430T0000Z/ /O.CON.KTBW.FW.W.0041.080430T1600Z-080430T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 316 PM EDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY. RH VALUES BELOW 35 PERCENT ARE ANTICIPATED FOR AT LEAST 4 HOURS WITH MINIMUM VALUES IN THE MID TO LOWER 20S FOR INTERIOR SECTIONS THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE CRITICAL FIRE WEATHER POTENTIAL TODAY...WHILE NORTH TO NORTHEAST WINDS WILL AFFECT THE AREA WEDNESDAY. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ049-051-052-055-301115- /O.CON.KTBW.FW.W.0040.000000T0000Z-080430T0000Z/ /O.CON.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/ PASCO-HILLSBOROUGH-POLK-MANATEE- 316 PM EDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. RH VALUES BELOW 35 PERCENT ARE ANTICIPATED FOR AROUND 4 HOURS WITH MINIMUM VALUES IN THE MID 20S FOR INTERIOR SECTIONS THIS AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL ALSO ADD TO THE CRITICAL FIRE WEATHER POTENTIAL. CONTINUED DRY CONDITIONS ALONG WITH NORTHEAST WINDS WILL CREATE CRITICALLY LOW RH VALUES AGAIN WEDNESDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-056-057-060-061-301115- /O.CON.KTBW.FW.A.0036.080430T1600Z-080430T2300Z/ PINELLAS-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- 316 PM EDT TUE APR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. INCREASING NORTHEASTERLY FLOW AND DRY AIR ADVECTION WILL ALLOW FOR LIKELY CRITICAL CONDITIONS WEDNESDAY AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 28, 2:51 AM EDT, 29 minutes earlier.
Area forecast discussion, Apr 28, 2:51 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
251 AM EDT MON APR 28 2008
.SYNOPSIS...REGION IS IN BETWEEN RIDGING OVER THE WESTERN ATLANTIC
AND A MERIDIONAL TROUGH IS OVER THE MISSISSIPPI RIVER VALLEY. A
COLD FRONT IS AHEAD OF THIS TROUGH...NOW BEGINNING TO ENTER THE
EXTREME WESTERN PANHANDLE.
&&
.SHORT TERM (TODAY-WEDNESDAY)...GFS HAS BACKED OFF ON ITS SOLUTION
OF A LOW DEVELOPING ALONG THE COLD FRONT MOVING IN. THIS CHANGE
WILL MEAN A MORE SMOOTH PASSAGE...THOUGH THE FRONT MAY STILL SLOW
DOWN OVER SOUTH FLORIDA TUESDAY. THE DELAY IS IN PART BECAUSE OF A
SHEAR AXIS BECOMING EAST/WEST ORIENTED OVER THE STATE THROUGH THE
DAY TUESDAY. BY WEDNESDAY THE HIGH PRESSURE BEHIND THE FRONT WILL
BE CENTERED OVER THE SOUTHEAST U.S..
AS FOR WEATHER ASSOCIATED WITH THE FRONT...MODELS CONTINUE TO
INDICATE A QUICK MOISTURE RETURN AS WINDS COME AROUND TO SOUTHERLY
THEN SOUTHWESTERLY. GOES SOUNDER AT 05Z INDICATED SOME MORE TO OUR
SOUTH AND WEST...BUT READINGS ONLY INDICATED 1.3-1.5 INCH
PRECIPITABLE WATERS. THUS WILL GO UNDER MAV GUIDANCE POPS BUT
GENERALLY UP FROM PREVIOUS NUMBERS. LOOKS LIKE SEVERAL SPOTS WILL
SEE SOME RAIN TODAY. ATMOSPHERE UNSTABLE ENOUGH FOR SOME STORMS AS
WELL...BUT LOOKS LIKE SEVERE POTENTIAL CONTINUES TO BE LOW. BEST
CHANCES DURING THE DAY TODAY WILL BE UP NORTH AND OVER THE CENTRAL
INTERIOR. ONSHORE FLOW WELL AHEAD OF THE FRONT SHOULD ADD TO THE
SEABREEZE AND PUSH BEST RAIN/STORM CHANCES INLAND OVER CENTRAL
FLORIDA. TEMPERATURES WILL BE CLOSE TO NORMAL TODAY...MAINLY
BECAUSE OF THE CLOUD COVER.
HAVE ALSO INCREASED POPS FOR THIS EVENING AS BULK OF FRONT PUSHES
THROUGH CENTRAL AND SOUTHERN FLORIDA. REGION SHOULD DRY OUT
QUICKLY TUESDAY...THOUGH SOUTHWEST FLORIDA MAY STILL HAVE SOME MID
TO HIGH CLOUDS THROUGH THE DAY. BEHIND THE FRONT WILL SEE READINGS
FALL TO 5-10 DEGREES BELOW NORMAL.
.LONG TERM (WEDNESDAY NIGHT-SUNDAY)...HIGH PRESSURE WILL BE IN
CONTROL THROUGH THE PERIOD WITH NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES AND DRY CONDITIONS. BY LATE WEEK SEA BREEZE
INTERACTIONS AND SURFACE SOUTHEAST FLOW MAY COMBINE FOR AN
ISOLATED SHOWER/SPRINKLE OVER CENTRAL AND NEAR COASTAL
REGIONS...BUT LACK OF MOISTURE WILL MAKE FOR VERY ISOLATED
COVERAGE. A FRONTAL SYSTEM WILL APPROACH THE AREA SATURDAY AND
SUNDAY WITH MID-RANGE FORECAST MODELS DEPICTING A CONFLICTING
PICTURE. TRENDED FORECAST TOWARD THE SLOWER GFS DEPICTION AND KEPT
PRECIPITATION OUT OF THE AREA THROUGH SATURDAY.
&&
.AVIATION...SOUTHWEST FLOW WILL BE ON THE INCREASE AHEAD OF AN
APPROACHING COLD FRONT TODAY. ENOUGH INSTABILITY WILL EXIST FOR
SHOWER/THUNDERSTORM ACTIVITY BY EARLY AFTERNOON. THIS ACTIVITY
SHOULD REMAIN GENERALLY EAST AND NORTHEAST OF THE TERMINALS DUE TO
THE SOUTHWEST FLOW. BEGAN MENTION OF PRECIPITATION AND NEAR MVFR
CONDITIONS ASSOCIATED WITH THE FRONT BEGINNING LATE AFTERNOON
NORTHERN SITES...AND LATE EVENING FOR THE SOUTH.
&&
.MARINE...VEERING AND INCREASING WINDS TODAY AHEAD OF A COLD
FRONT. THIS FRONT SHOULD PASS THROUGH THE WATERS TONIGHT...WITH
WINDS INCREASING LIKELY INCREASING INTO EXERCISE CAUTION AND
POSSIBLY ADVISORY RANGE. WILL PROBABLY SEE WINDS AROUND 15 KNOTS
THROUGH TUESDAY NIGHT. THEN HIGH PRESSURE WILL RIDGE ACROSS REGION
AND WILL HAVE TO WATCH FOR NIGHTLY SURGES.
&&
.FIRE WEATHER...MAY HAVE SOME POCKETS OF DRY AIR TODAY IN THE
CENTRAL AND SOUTHERN INTERIOR...BUT CURRENT FORECAST ONLY GOES TO
AROUND 40 PERCENT. MUCH DRIER AIR WILL FILTER INTO THE STATE
BEHIND A COLD FRONT TONIGHT. HAVE MOST CONFIDENCE THAT LEVY COUNTY
WILL GO TO RED FLAG CONDITIONS SO HAVE GONE AHEAD WITH A WARNING
AFTER COORDINATION WITH JAX AND TAE. UP THERE HAVE FORECAST
MINIMUM RH VALUES INTO THE LOWER 20S WITH WINDS AROUND 15 MPH.
FARTHER SOUTH HAVE FORECAST VALUES DOWN TO AROUND 30 PERCENT WITH
WINDS CLOSE TO 15 MPH. WILL GO WITH A WATCH DOWN TO A SARASOTA-
HIGHLANDS COUNTY LINE. CHARLOTTE AND LEE LOOK MORE MARGINAL FOR
NOW GIVEN EXPECTED CLOUD COVER HANGING UP OVER SOUTH FLORIDA.
RED FLAG CONDITIONS LOOK MORE WIDESPREAD ON WEDNESDAY...BUT STILL
TOO EARLY TO ISSUE A WATCH JUST YET.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 83 65 79 56 / 50 50 10 5
FMY 86 68 84 59 / 30 30 20 10
GIF 85 65 82 56 / 60 50 10 5
SRQ 82 67 80 57 / 40 50 10 5
BKV 83 58 80 45 / 60 40 5 5
SPG 84 69 79 64 / 50 50 10 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR LEVY.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM...RJS
LONG TERM/AVIATION...MRCHazardous weather outlook, Apr 27, 5:00 AM EDT, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 500 AM EDT SUN APR 27 2008 FLZ039-042-043-048>052-055>057-060>062-065-272100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 500 AM EDT SUN APR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. INCREASING MOISTURE AND AN AFTERNOON SEA BREEZE WILL PROVIDE A SLIGHT CHANCE OF LATE AFTERNOON TO EARLY EVENING LIGHT SHOWERS OVER INLAND AREAS. ...FIRE WEATHER IMPACT... ISOLATED LOCATIONS MAY DROP TO 35 PERCENT THIS AFTERNOON BUT ONLY BRIEFLY. ...FOG IMPACT... PATCHY FOG WILL BE POSSIBLE LATE TONIGHT...MAINLY OVER THE NATURE COAST. VISIBILITIES ARE EXPECTED TO DROP TO AROUND 1 TO 3 MILES. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES WHEN ENCOUNTERING PATCHES OF FOG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT...AN APPROACHING COLD FRONT WILL BRING A SLIGHT CHANCE TO A CHANCE OF SHOWERS AND A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY NIGHT. THE SHOWERS AND STORMS WILL BE ENDING FROM NORTH TO SOUTH AS THE FRONT EXITS TO THE SOUTH DURING TUESDAY. ...WIND AND SEA IMPACT...THE APPROACHING COLD FRONT WILL BEGIN TO INCREASE WIND SPEEDS MONDAY. NORTH OF ENGLEWOOD...SOUTH AND SOUTHWEST WINDS WILL REACH 15 TO 20 KNOTS IN THE AFTERNOON. WINDS THEN SHIFT TO NORTHWEST AT 20 KNOTS FOR MONDAY NIGHT INTO TUESDAY AS SEAS BUILD UP TO 7 FEET WELL OFFSHORE DURING TUESDAY. ...FIRE WEATHER IMPACT... DRY AIR BEHIND THE FRONT WILL BEGIN TO WORK INTO THE NORTH TUESDAY AND THEN SPREAD SOUTH WEDNESDAY. A FIRE WEATHER WATCH OR WARNING NAY BE REQUIRED WEDNESDAY AND POSSIBLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RKR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:20 AM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 24 hr |
| Apr 28, 2:06 PM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 37 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.